Hail, Dixon
- When
- July 15, 9:52 PM CST
- Where
- Dixon County, Allen
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 42.417, -96.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 15, 8:25 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 PM CDT THU JUL 15 2004 .DISCUSSION... EVENING CONVECTION WEAKENING ALONG SOUTHERN REACHES OF THE BORDER DUE TO LIMITED SURFACE CONVERGENCE. COORDINATION WITH SPC ON THE WATCH AND AGREED THAT MOST THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LOW LEVEL JET BEGINS TO KICK IN. AT THAT TIME...FEEL STORM DEVELOPMENT SHOULD BE IN NORTHWEST IOWA. HOWEVER...DID NOT REMOVE MENTION OF PRECIP IN REMAINDER OF ZONES DUE REMAINING INSTABILITY BUT THERE IS PLENTY OF CIN IN PLACE AS WELL. WITH WEAK COLD FRONT DROPPING SOUTH...THERE MAY BE ENOUGH LIFT TO OVERCOME CIN BUT DONT EXPECT MORE THAN SCATTERED STORMS. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && HEITKAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1138 AM CDT THU JUL 15 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1138 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... REDEVELOPMENT OF SCATTERED THUNDERSTORMS IS EXPECTED AFTER 3 PM... ESPECIALLY AROUND AND WEST OF THE LOWER JAMES VALLEY. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS...HOWEVER THE GREATER THREAT AT THIS TIME APPEARS TO BE LARGE HAIL UP TO 2 INCHES AND WIND GUSTS TO 70 MPH. THE SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE AREA OVERNIGHT...CONTINUING THE THREAT OF SEVERE WEATHER INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY LATER THIS EVENING. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE AREA LATE THIS AFTERNOON AND TONIGHT...THE MOST FAVORED AREA APPEARS AT THIS TIME TO BE SOUTH OF A WESSINGTON SPRINGS SOUTH DAKOTA...TO STORM LAKE IOWA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. HACKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 6 SW SCOTLAND 43.09N 97.80W
07/15/2004 1.75 INCH BON HOMME SD PUBLIC
NICKEL AND GOLF BALL HAIL COVERING GROUND.
&&
HEITKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 8 N TYNDALL 43.11N 97.86W
07/15/2004 1.25 INCH BON HOMME SD PUBLIC
HAIL COVERED GROUND.
&&
HEITKAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CDT THU JUL 15 2004 SDZ050-057>060-063>065-068-069-160230- AURORA-BON HOMME-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON- HUTCHINSON-YANKTON- 910 PM CDT THU JUL 15 2004 ...TORNADO WATCH NUMBER 640 HAS BEEN ALLOWED TO EXPIRE... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 900 PM CDT FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. SCATTERED THUNDERSTORMS WILL CONTINUE ALONG THE MISSOURI RIVER CORRIDOR PAST MIDNIGHT. CHAPMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 6 N TYNDALL 43.08N 97.86W
07/15/2004 0.88 INCH BON HOMME SD LAW ENFORCEMENT
HAIL COVERED GROUND.
0833 PM HAIL 10 N TYNDALL 43.13N 97.86W
07/15/2004 1.75 INCH BON HOMME SD LAW ENFORCEMENT
&&
HEITKAMPPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 7 W WAGNER 43.08N 98.30W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO APPROXIMATELY QUARTER MILE WIDE.
0533 PM TORNADO 2 NE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO SHOWING SIGNS OF WEAKENING.
0546 PM TORNADO 3 SE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO ROPED OUT AND LIFTED.
&&
HEITKAMPPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 10 E PICKSTOWN 43.07N 98.33W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
0521 PM TORNADO 7 W WAGNER 43.08N 98.30W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO APPROXIMATELY QUARTER MILE WIDE.
0533 PM TORNADO 2 NE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO SHOWING SIGNS OF WEAKENING.
0546 PM TORNADO 3 SE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO ROPED OUT AND LIFTED.
0745 PM HAIL 8 E WAGNER 43.08N 98.14W
07/15/2004 0.75 INCH CHARLES MIX SD PUBLIC
0807 PM HAIL 6 NE AVON 43.07N 97.98W
07/15/2004 0.88 INCH BON HOMME SD TRAINED SPOTTER
0816 PM HAIL 10 NE AVON 43.11N 97.92W
07/15/2004 1.00 INCH BON HOMME SD PUBLIC
QUITE A BIT OF HAIL FALLING.
0825 PM HAIL 9 W SCOTLAND 43.15N 97.90W
07/15/2004 0.88 INCH BON HOMME SD PUBLIC
DIME AND NICKEL SIZE HAIL COVERING GROUND.
0831 PM HAIL 6 N TYNDALL 43.08N 97.86W
07/15/2004 0.88 INCH BON HOMME SD LAW ENFORCEMENT
HAIL COVERED GROUND.
0833 PM HAIL 10 N TYNDALL 43.13N 97.86W
07/15/2004 1.75 INCH BON HOMME SD LAW ENFORCEMENT
0834 PM HAIL 6 SW SCOTLAND 43.09N 97.80W
07/15/2004 1.75 INCH BON HOMME SD PUBLIC
NICKEL AND GOLF BALL HAIL COVERING GROUND.
0844 PM HAIL 8 N TYNDALL 43.11N 97.86W
07/15/2004 1.25 INCH BON HOMME SD PUBLIC
HAIL COVERED GROUND.
&&
HEITKAMPThe Omaha radar (KOAX), 128 km away, was scanning. The volume nearest the first event began at 03:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416390.